Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 11, 2021, 12:39 PM EDT for Brevard County, Osceola County, Florida. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2021, 12:39 PM EDT (16:39 UTC)
- Expired
- Apr 11, 2021, 1:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 1:15 PM EDT | TSTM WND GST 47 | 6 Sse West Lake Toho, FL | SFWMD STATION ON THE SOUTH EDGE OF LAKE TOHO MEASURED A PEAK WIND GUST OF 47MPH. |
| Apr 11, 1:39 PM EDT | TSTM WND GST 48 | Melbourne Airport, FL | ASOS AT MELBOURNE INTERNATIONAL AIRPORT MEASURED A PEAK WIND GUST OF 42 KNOTS/48 MPH FROM THE NORTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
773
WWUS82 KMLB 111639
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1239 PM EDT Sun Apr 11 2021
FLZ047-053-147-111745-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
1239 PM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD AND OSCEOLA
COUNTIES UNTIL 145 PM EDT...
At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lake Marian, moving northeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.
LAT...LON 2768 8114 2771 8115 2773 8117 2782 8121
2785 8124 2786 8130 2792 8131 2794 8135
2795 8134 2800 8139 2800 8142 2804 8146
2806 8146 2801 8138 2808 8135 2809 8144
2835 8109 2836 8057 2833 8057 2808 8053
TIME...MOT...LOC 1639Z 245DEG 36KT 2799 8113
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 11, 10:06 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 11, 10:06 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1006 AM EDT Sun Apr 11 2021
.UPDATE...
...Severe Thunderstorm Watch 91 in Effect until 4 PM this
Afternoon...
...Strong to Severe Storms Expected Today Across East Central
Florida...
A Severe Thunderstorm Watch has been issued for Volusia, Lake,
Seminole, Orange, Brevard, Indian River, Osceola, and Okeechobee
counties until 4 PM.
Early start to convection this morning. Radar activity is ongoing,
mainly across the far northern counties. As the vigorous shortwave
moves eastward, showers and lightning storms are forecast to move
southeast, across ECFL through late afternoon, possibly lasting into
early evening across the Treasure coast. Current guidance shows
timing of convection will be: Kissimmee to Titusville northward
between now until Noon time window, then southward to Lake Kissimmee
to Vero Beach between 10 AM and 3 PM, and areas south from Noon to 5
PM.
Main threats associated with the stronger storms continue to be
strong damaging wind gusts of 60-70 mph, frequent lightning and very
heavy rainfall with amounts in the 1-2" neighborhood, perhaps
localized 3-4" in some localized areas. Very cold temperatures aloft
of -12C to -14C also favor hail greater than 1" in diameter and
perhaps larger south of Melbourne where models are showing greater
instability. We also cannot rule out a brief tornado or two. All of
east central Florida is in an Enhanced Risk of severe weather by the
Storm Prediction Center.
Afternoon high temperatures will depend on timing of convection. If
showers and lightning storms arrive when expected, temperatures will
be in the upper 70s across northern areas and low-mid 80s toward the
Treasure Coast. If the showers and storms arrive later however, then
temps will be a few degrees warmer.
&&
.Aviation...
MVFR conditions through this afternoon and into early this evening.
A line of strong to severe storms is expected to quickly push
southeast through central Florida from this morning through late
afternoon, perhaps into early evening. TEMPO IFR conditions expected
at all sites with some storms being capable of producing wind gusts
greater than 50 kt and possibly some hail. Behind the line of
storms, expect lingering light to moderate rain to continue into
this evening. Precipitation should then taper off, but some low
stratus is possible tonight into early Monday. VFR conditions
outside of convection.
&&
.Marine...
Ongoing showers and storms over the northern Atlantic waters.
Boating is highly discouraged today. Current buoy 41009 observations
show seas are around 3 ft with winds SW around 10KT. High coverage
of lightning storms are expected today, as a line of strong to
severe storms will move quickly southeast across the local waters
from this morning through late afternoon and possibly early evening.
Main threats with the stronger of these storms will be wind gusts in
excess of 50 KT, large hail, frequent lightning, heavy rainfall, and
a couple waterspouts will be possible. Seas are expected to build up
to 5 ft in the offshore waters by late this afternoon with winds
veering to the W/NW around 15-20 KT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 61 81 59 / 90 20 10 0
MCO 77 62 86 60 / 90 30 10 0
MLB 81 64 83 61 / 90 40 10 0
VRB 82 62 84 60 / 90 50 10 0
LEE 75 63 85 61 / 90 20 10 0
SFB 77 62 87 61 / 90 20 10 0
ORL 77 62 87 63 / 90 20 10 0
FPR 84 63 85 60 / 90 50 10 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch until 4 PM EDT this afternoon for
Coastal Volusia-Indian River-Inland Volusia-Northern
Brevard-Northern Lake-Okeechobee-Orange-Osceola-Seminole-
Southern Brevard-Southern Lake.
AM...Severe Thunderstorm Watch until 4 PM EDT this afternoon for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.
&&
Watson/Sedlock/Smith/Rodriguez/HaleyHazardous weather outlook, Apr 11, 8:50 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 850 AM EDT Sun Apr 11 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-120000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 850 AM EDT Sun Apr 11 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...SEVERE THUNDERSTORM WATCH 91 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... .THUNDERSTORM IMPACT... A line of strong to severe lightning storms is expected to rapidly push southeast across east central Florida from this morning into late afternoon. Primary hazards will be damaging wind gusts of 60 to 70 mph, hail 1 to 2 inches in diameter, frequent lightning, very heavy rainfall, and a brief tornado or two. Strong to severe storms could also develop out ahead of this line. Once the line passes, lingering light to moderate rain with embedded lightning is expected to last into this evening. .FLOOD IMPACT... Widespread rainfall amounts on the order of 1 to 2 inches are are expected today with some localized totals of 3 to 4 inches possible. This could produce ponding of water on roadways as well as minor flooding in low-lying and poor drainage areas. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at area beaches. The threat will be present all day but will be highest between 11 AM and 5 PM due to tidal effects. .MARINE THUNDERSTORM GUST IMPACT... Strong to severe storms will move to the east and southeast across east central Florida and the adjacent Atlantic waters from this morning into early this evening, producing locally higher winds and seas. Wind gusts in excess of 50 knots will be possible over the Atlantic Waters, Intracoastal Waterway, and inland lakes. .WATERSPOUT IMPACT... A couple of brief waterspouts will be possible with storms across the the Atlantic waters, Intracoastal Waterway, and over inland lakes from this morning into early this evening. .WIND AND SEA IMPACT... Small craft should exercise caution for west to southwest winds of 15 to 20 knots. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The rip current risk at area beaches will remain moderate on Monday. Isolated lightning storms will be possible each day from Wednesday into next weekend. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Be sure to have multiple ways of receiving severe weather alerts. This includes a NOAA Weather Radio, a cell phone with wireless alerts enabled, or through local television stations. Sedlock/Combs
In the hours before
Local storm report, Apr 11, 11:35 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1135 AM EDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM HAIL WINTER PARK 28.60N 81.34W
04/11/2021 M1.25 INCH ORANGE FL PUBLIC
PUBLIC REPORTS HALF DOLLAR SIZED HAIL IN WINTER PARK.
TIME ESTIMATED FROM RADAR.
&&
KRLocal storm report, Apr 11, 11:38 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1138 AM EDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL TAVARES 28.80N 81.74W
04/11/2021 M0.25 INCH LAKE FL PUBLIC
REPORT OF PEA SIZED HAIL IN TAVARES.
&&
KRSpecial weather statement, Apr 11, 11:39 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Melbourne FL
1139 AM EDT Sun Apr 11 2021
FLZ044>046-053-144-111645-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Southern Lake County FL-
1139 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...LAKE...
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 1245 PM EDT...
At 1138 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bushnell to near Haines City. Movement was
east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Orlando, Kissimmee, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.
LAT...LON 2896 8195 2897 8166 2835 8109 2804 8146
2806 8145 2814 8145 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166 2836 8186
2835 8186 2835 8196
TIME...MOT...LOC 1538Z 250DEG 48KT 2870 8204 2806 8156
SmithLocal storm report, Apr 11, 11:44 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1144 AM EDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL 3 SSW MIMS 28.65N 80.86W
04/11/2021 M0.70 INCH Brevard FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME SIZED HAIL IN NORTH
TITUSVILLE.
&&
KRSpecial weather statement, Apr 11, 11:45 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1145 AM EDT Sun Apr 11 2021
FLZ041-044-046-141-111645-
Northern Lake County FL-Coastal Volusia FL-Seminole FL-
Inland Volusia FL-
1145 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...
NORTHEASTERN LAKE AND NORTHERN VOLUSIA COUNTIES UNTIL 1245 PM EDT...
At 1144 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lake Helen, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.
LAT...LON 2943 8107 2914 8094 2878 8141 2879 8151
2896 8167 2905 8166 2906 8164 2928 8164
2932 8168 2938 8145 2940 8142 2926 8142
2927 8115 2941 8116
TIME...MOT...LOC 1544Z 223DEG 32KT 2905 8114
SmithSpecial weather statement, Apr 11, 12:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1239 PM EDT Sun Apr 11 2021
FLZ047-053-147-111745-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
1239 PM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD AND OSCEOLA
COUNTIES UNTIL 145 PM EDT...
At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lake Marian, moving northeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.
LAT...LON 2768 8114 2771 8115 2773 8117 2782 8121
2785 8124 2786 8130 2792 8131 2794 8135
2795 8134 2800 8139 2800 8142 2804 8146
2806 8146 2801 8138 2808 8135 2809 8144
2835 8109 2836 8057 2833 8057 2808 8053
TIME...MOT...LOC 1639Z 245DEG 36KT 2799 8113
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:31 AM EDT | Special Weather Statement | MLB | Flagler | 44 min |
| Apr 11, 7:38 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 11, 7:43 AM EDT | Special Weather Statement | MLB | Volusia | 62 min |
| Apr 11, 8:45 AM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Apr 11, 9:19 AM EDT | Special Marine Warning | MLB | 26 min | |
| Apr 11, 9:45 AM EDT | Special Weather Statement | MLB | Lake | 60 min |
| Apr 11, 10:35 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 23 min |
| Apr 11, 10:56 AM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 30 min |
| Apr 11, 11:01 AM EDT | Special Weather Statement | MLB | Lake | 44 min |
| Apr 11, 11:05 AM EDT | Special Weather Statement | MLB | Seminole | 10 min |
| Apr 11, 11:29 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 11, 11:31 AM EDT | Special Weather Statement | MLB | Seminole, Volusia | 44 min |
| Apr 11, 11:39 AM EDT | Special Weather Statement | MLB | Lake, Orange | 66 min |
| Apr 11, 11:45 AM EDT | Special Weather Statement | MLB | Volusia | 60 min |
| Apr 11, 12:23 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 52 min |
| Apr 11, 1:04 PM EDT | Special Weather Statement | MLB | Seminole | 41 min |
| Apr 11, 1:08 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 11, 1:13 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee | 62 min |
| Apr 11, 1:55 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 36 min |
| Apr 11, 2:11 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 94 min |
| Apr 11, 2:17 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 58 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.